Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Nashville, TN

April 2, 2006Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2006, 4:16 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 4:16 AM CDT (09:16 UTC)
Expired
Apr 2, 2006, 4:45 AM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 134 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2385 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 020917
SVROHX
TNC099-181-020945-
/O.NEW.KOHX.SV.W.0048.060402T0916Z-060402T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
416 AM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN TENNESSEE
  SOUTHEASTERN WAYNE COUNTY IN TENNESSEE

* UNTIL 445 AM CDT

* AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES WEST OF
  LORETTO...OR ABOUT 3 MILES NORTHWEST OF IRON CITY...MOVING EAST AT
  40 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LORETTO BY 425 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3513 8774 3501 8773 3503 8724 3524 8724

$$

19
1 follow-up statement
000 
WWUS54 KOHX 020934
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 AM CDT SUN APR 2 2006

TNC099-181-020945-
/O.CON.KOHX.SV.W.0048.000000T0000Z-060402T0945Z/
WAYNE TN-LAWRENCE TN-
432 AM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES...

AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LORETTO...OR ABOUT 12 MILES SOUTHWEST OF LAWRENCEBURG...MOVING EAST
AT 40 MPH.

THIS SEVERE THUNDERSTORM MAY PRODUCE DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING 

LAT...LON 3513 8774 3501 8773 3503 8724 3524 8724

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:38 AM CDT, 38 minutes earlier.

Area forecast discussion, Apr 2, 3:38 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
338 AM CDT SUN APR 2 2006

.DISCUSSION...A BUSY WEATHER DAY IS AHEAD WITH POTENTIAL FOR
SEVERE WEATHER ACROSS THE MID STATE. EARLY THIS MORNING...NO WX IN
OUR AREA...BUT A CLUSTER OF SHOWERS/STORMS WAS MOVING ALONG THE
TN/MS BORDER TOWARD SOUTHWEST MIDDLE TN. A WELL DEFINED WARM FRONT
WAS RUNNING FROM NORTH GA...ACROSS OUR FAR SOUTHERN COUNTIES AND BACK
TO MKL AND THE BOOTHEEL OF MO. DEW POINTS WERE GENERALLY IN THE 40S
OVER MID TN...WITH 60S TO THE SOUTH OF THE BOUNDARY. THIS FRONT
WILL LIFT NORTHWARD ACROSS OUR AREA THIS MORNING THROUGH MIDDAY
WITH AT LEAST SCATTERED CONVECTION ASSOCIATED WITH IT. MOST OF
THIS ACTIVITY SHOULD BE ELEVATED IN NATURE. BY AFTERNOON...CONDITIONS
WILL DESTABILIZE SIGNIFICANTLY AS AREA GETS INTO WARM SECTOR.
FORECAST SOUNDINGS INDICATE SOME OF THE MOST UNSTABLE CONDITIONS
WE HAVE SEEN OVER OUR AREA THIS SPRING...LI VALUES DOWN TO
-7...CAPES >2000 J/KG...ETC. ALTHOUGH HIGH POPS WILL BE IN THE
FORECAST...THE DAY WILL CERTAINLY NOT BE A TOTAL WASHOUT FOR
OUTDOOR ACTIVITIES. THE WARM SECTOR WILL BRING SOME SUNSHINE
ALONG WITH SOARING TEMPERATURES. BUT THESE READINGS...INTO THE LOW
80S MANY AREAS...COULD HELP INITIATE SCATTERED SURFACE BASED
CONVECTION THROUGH THE AFTERNOON.

THE MOST CONCENTRATED PERIOD OF THUNDERSTORMS WILL OCCUR LATE
AFTERNOON INTO THE EVENING. MODELS SHOW A COUPLE OF STRONG
VORTICITY CENTERS AND A PREFRONTAL SURFACE TROUGH COMING FROM THE
PLAINS TOWARD THE OH/TN VALLEYS. MID LEVEL WINDS CRANK UP TO 50KT
WITH SURFACE CONDITIONS PRIMED FROM DAYTIME HEATING. WE MAY SEE
CLUSTERS OR BROKEN LINES OF SEVERE STORMS WITH DAMAGING WINDS AND
LARGE HAIL POTENTIAL.

COLD FRONT WILL MOVE THROUGH MID TN MONDAY MORNING WITH COOLER AIR
AND GUSTY WEST NORTHWEST WINDS. DRY AND COOLER THAN NORMAL
CONDITIONS WILL FOLLOW FOR TUESDAY AND WEDNESDAY. TEMPERATURES
CREEP ABOVE NORMAL BY LATE WEEK AS CHANCES FOR SHOWERS RETURN.
FIRST GUESS AT NEXT WEEKEND LOOKS NICE AND DRY AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    81  60  66  39 /  60  70  10   0
CLARKSVILLE  80  58  63  36 /  60  70  10   0
CROSSVILLE   78  58  66  34 /  60  70  30   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Apr 1, 5:30 AM CST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT APR 1 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER COLD FRONT IS EXPECTED TO BRING A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TO MIDDLE TENNESSEE SUNDAY NIGHT. EXPECT A SQUALL LINE
TO MOVE ACROSS THE AREA...WITH THE POSSIBILITY FOR DAMAGING STRAIGHT
LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE SUNDAY NIGHT.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham16 min
Apr 2, 3:49 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson26 min
Apr 2, 4:10 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton50 min
Apr 2, 4:11 PM CDTSevere Thunderstorm WarningOHXRutherford19 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningOHXWilson27 min
Apr 2, 4:20 PM CDTTornado WarningOHXClay, Jackson, Pickett40 min
Apr 2, 4:30 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford30 min
Apr 2, 4:40 PM CDTTornado WarningOHXOverton35 min
Apr 2, 4:45 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith21 min
Apr 2, 4:54 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Putnam51 min
Apr 2, 4:55 PM CDTTornado WarningOHXOverton, Pickett35 min
Apr 2, 5:02 PM CDTSevere Thunderstorm WarningOHXFentress43 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningOHXWhite32 min
Apr 2, 5:19 PM CDTTornado WarningOHXFentress26 min
Apr 2, 5:31 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett29 min
Apr 2, 5:43 PM CDTSevere Thunderstorm WarningOHXFentress32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.